Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Key West, FL
NWS Key West, FL issued this special weather statement at Aug 15, 2021, 1:14 AM EDT for Miami-Dade County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 1:14 AM EDT (05:14 UTC)
- Expired
- Aug 15, 2021, 1:45 AM EDT
- In force
- 31 min
- Issued by
- NWS Key West, FL
- Hail
- 0.00 in
- Wind
- 40
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 38 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 5.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718
WWUS82 KKEY 150514
SPSKEY
Special Weather Statement
National Weather Service Key West FL
114 AM EDT Sun Aug 15 2021
FLZ076-150545-
Monroe Upper Keys FL-
114 AM EDT Sun Aug 15 2021
...A squall will impact portions of Upper Keys in Monroe County
through 145 AM EDT...
At 113 AM EDT, Doppler radar was tracking a strong thunderstorm near
Ocean Reef, or near Jewfish Creek Bridge, moving northwest at 30 mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocean Reef and North Key Largo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2518 8031 2525 8038 2529 8039 2528 8036
2529 8034 2528 8033 2532 8029 2533 8030
2533 8029 2532 8028 2527 8026
TIME...MOT...LOC 0513Z 150DEG 35KT 2525 8031
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
NBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special weather statement went out at Aug 15, 12:13 AM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 15, 12:13 AM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Key West FL 1213 AM EDT Sun Aug 15 2021 .DISCUSSION... Currently - The remnants of Fred lashed across the Florida Keys and surrounding coastal waters this evening. In an almost cyclical nature, where one area began to quiet down, the remaining areas that were dormant came to life. Heavy squalls that raced across the upper Keys and our eastern waters have now long ago lifted into southern Florida. Meanwhile, our central and western waters continue to see convective bands pivoting through. Observations continue to show that these bands are more still capable of 40 knot winds as they pivot through the area. Highest gust this evening occurred just before 9pm at the Smith Shoal Light Weatherflow station with a report of 50 knots. Since then no winds have reached that magnitude. BYX radar shows that most of the convection is pivoting along the periphery of what appears to be a mid level circulation that is moving northwest across the western portions of the Straits of Florida. As this circulation continue to trek northwest, expect additional squalls to develop through the overnight. BYX VWP shows slight veering through the levels with some speed sheer. As such, the threat for isolated waterspouts will persist. CAMs show that a couple of far outer bands will pivot through the upper Keys, otherwise, much of the rain will shift to our western half of the CWA and gradually taper through the overnight. && .MARINE... Renewed convection is firing up over mainly the western waters and quickly racing to the northwest. In the very short term winds will remain fresh with occasional gusts to around 40 knots in squalls. Conditions will gradually improve from late tonight into tomorrow as winds begin to relax in earnest and convective coverage diminishes. Atlantic ridge will begin to take control of Keys weather and gentle to moderate southeasterly breezes and a more normal distribution of showers and thunderstorms will prevail. Winds will likely fall to their minimum on Tuesday as a spoke of the ridge builds across the Florida peninsula. && .AVIATION... VFR to MVFR conditions are expected to prevail at EYW terminal through about 08z with periods of mostly light rain and squalls with gusts near 35 knots possible with some bands of showers. It is expected the frequency of gusts over 30 knots and MVFR at EYW will drop after 08z as some of the rain and gradient wind moves north/northwest of the island chain. EYW winds should continue to subside to about 13 knots with fewer gusts after 09-11z. KMTH should remain mostly VFR with only showers in the vicinity overnight and winds lowering from 10-15kt gusting 20-25kt to near 10kt gusting 15- 20 kt after 06-09z. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...Flood Watch through late tonight for FLZ076. GM...Small Craft Advisory for GMZ032>035-043>044-053>055-073>075. && Public/Marine/Fire...LIW Aviation/Nowcasts....tdestri Data Acquisition.....DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 14, 5:21 AM EDT, 19 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 521 AM EDT Sat Aug 14 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-150930- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 521 AM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Fred is expected to track near or west of the Dry Tortugas this evening, then potentially strengthen into a tropical storm as it pulls away from the Dry Tortugas. Hazards for the Florida Keys will include flooding rainfall, isolated tornadoes, and treacherous marine conditions. Thundery squalls will be capable of localized wind gusts near 45 mph and lightning strikes. Conditions are not likely to improve until after midnight. A Flood Watch remains in effect until late tonight. Rainfall totals of 3 to 5 inches with isolated higher totals will result in a significant potential for flooding of streets and poor drainage areas, especially during the times of high tide. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Isolated thunderstorms will be possible Sunday through Friday. The primary thunderstorm hazards will be lightning strikes. The long range forecast for Tropical Storm Grace indicates a persistent path to the west-northwest through the Greater Antilles, then the Bahamas, and possibly into portions of the Florida Keys and South Florida in four to five days. It is still too early to discuss all of the possible impacts, although confidence in another round of locally heavy rainfall is increasing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CLR
In the hours before
Local storm report, Aug 14, 11:06 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1106 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM MARINE TSTM WIND 4 WSW BOCA CHICA 24.57N 81.76W
08/14/2021 M45.00 MPH LOWER KEYS IN MONR FL ASOS
AN EAST-SOUTHEAST WIND GUST OF 39 KTS, OR 45 MPH, WAS
RECORDED BY THE KEY WEST INTERNATIONAL AIRPORT ASOS AT
1026 PM EDT.
1040 PM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.89W
08/14/2021 M47.00 MPH GMZ044 FL C-MAN STATION
A SOUTH-SOUTHEAST WIND GUST OF 41 KTS, OR 47 MPH, WAS
RECORDED BY THE SAND KEY C-MAN STATION AT 1040 PM EDT.
THIS STATION ALSO RECORDED A 1-MINUTE WIND SPEED OF 37
KTS, OR 43 MPH, AT 1038 PM EDT.
&&
ROSSLocal storm report, Aug 14, 11:19 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1119 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM MARINE TSTM WIND 14 NW KEY WEST 24.71N 81.93W
08/14/2021 M51 MPH GMZ033 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 44 KTS, OR 51 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT AT 1026 PM EDT.
&&
ROSSLocal storm report, Aug 14, 11:28 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1128 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM MARINE TSTM WIND 2 SW BIG COPPITT KEY 24.58N 81.68W
08/14/2021 M45 MPH LOWER KEYS IN MONR FL ASOS
A SOUTHEAST WIND GUST OF 39 KTS, OR 45 MPH, WAS RECORDED
BY THE NAS KEY WEST ASOS ON BOCA CHICA KEY AT 1011 PM
EDT.
&&
ROSSLocal storm report, Aug 15, 12:24 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1224 AM EDT SUN AUG 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.89W
08/15/2021 M44 MPH GMZ044 FL C-MAN STATION
A SOUTHEAST WIND GUST OF 38 KTS, OR 44 MPH, WAS RECORDED
BY THE SAND KEY C-MAN STATION AT 1200 AM EDT. THIS
STATION ALSO RECORDED A 1-MINUTE WIND SPEED OF 35 KTS, OR
40 MPH, AT 1154 PM EDT ON THE 14TH.
&&
ROSSLocal storm report, Aug 15, 12:37 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1237 AM EDT SUN AUG 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM MARINE TSTM WIND 14 NW KEY WEST 24.71N 81.93W
08/14/2021 M41 MPH GMZ033 FL MESONET
A SOUTHEAST WIND GUST OF 36 KTS, OR 41 MPH, WAS RECORDED
BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL LIGHT AT
1121 PM EDT.
&&
ROSSSpecial weather statement, Aug 15, 1:14 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Key West FL
114 AM EDT Sun Aug 15 2021
FLZ076-150545-
Monroe Upper Keys FL-
114 AM EDT Sun Aug 15 2021
...A squall will impact portions of Upper Keys in Monroe County
through 145 AM EDT...
At 113 AM EDT, Doppler radar was tracking a strong thunderstorm near
Ocean Reef, or near Jewfish Creek Bridge, moving northwest at 30 mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocean Reef and North Key Largo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2518 8031 2525 8038 2529 8039 2528 8036
2529 8034 2528 8033 2532 8029 2533 8030
2533 8029 2532 8028 2527 8026
TIME...MOT...LOC 0513Z 150DEG 35KT 2525 8031
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NBThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:46 PM EDT | Special Marine Warning | KEY | 59 min | |
| Aug 14, 9:04 PM EDT | Special Marine Warning | KEY | 86 min | |
| Aug 14, 9:35 PM EDT | Special Marine Warning | KEY | 55 min | |
| Aug 14, 10:13 PM EDT | Special Marine Warning | KEY | 62 min | |
| Aug 14, 11:58 PM EDT | Special Marine Warning | KEY | 33 min | |
| Aug 15, 12:53 AM EDT | Special Marine Warning | KEY | 26 min | |
| Aug 15, 1:06 AM EDT | Special Marine Warning | KEY | 38 min | |
| Aug 15, 1:41 AM EDT | Special Marine Warning | KEY | 64 min | |
| Aug 15, 2:39 AM EDT | Special Marine Warning | KEY | 66 min | |
| Aug 15, 3:48 AM EDT | Special Marine Warning | KEY | 57 min | |
| Aug 15, 3:54 AM EDT | Special Marine Warning | KEY | 14 min | |
| Aug 15, 6:29 AM EDT | Special Marine Warning | KEY | 31 min | |
| Aug 15, 6:47 AM EDT | Special Marine Warning | KEY | 28 min | |
| Aug 15, 7:00 AM EDT | Special Marine Warning | KEY | 15 min | |
| Aug 15, 7:18 AM EDT | Special Marine Warning | KEY | 27 min | |
| Aug 15, 8:06 AM EDT | Special Marine Warning | KEY | 24 min | |
| Aug 15, 8:18 AM EDT | Special Marine Warning | KEY | 42 min | |
| Aug 15, 8:59 AM EDT | Special Marine Warning | KEY | 31 min | |
| Aug 15, 9:55 AM EDT | Special Marine Warning | KEY | 35 min | |
| Aug 15, 3:22 PM EDT | Special Marine Warning | KEY | 38 min | |
| Aug 15, 3:57 PM EDT | Special Marine Warning | KEY | 33 min | |
| Aug 15, 4:02 PM EDT | Special Marine Warning | KEY | 13 min | |
| Aug 15, 7:25 PM EDT | Special Marine Warning | KEY | 65 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.